Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 26, NWS Albuquerque, NM

November 29, 2007

NWS Albuquerque, NM issued this wind advisory at Nov 29, 2007, 11:14 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2007, 11:14 AM MST (18:14 UTC)
Expired
Nov 29, 2007, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 291814
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1114 AM MST THU NOV 29 2007


NMZ004>007-011>013-300100-
/O.NEW.KABQ.WI.Y.0026.071129T1814Z-071130T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
1114 AM MST THU NOV 29 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
THROUGH THE AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
1 follow-up statement
000 
WWUS75 KABQ 300044
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MST THU NOV 29 2007

NMZ004>007-011>013-300145-
/O.EXP.KABQ.WI.Y.0026.000000T0000Z-071130T0100Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI
544 PM MST THU NOV 29 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS AFTERNOON.

WIND SPEEDS HAVE DECREASED BELOW 30 MPH...BUT SOME LOCAL GUSTS TO
45 MPH WILL CONTINUE THROUGH LATE EVENING.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:00 AM MST, 8 hours 14 minutes earlier.

Area forecast discussion, Nov 29, 3:00 AM MST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST THU NOV 29 2007

.DISCUSSION...
QUITE A TEMP GRADIENT ACROSS THE STATE AT H7 AT 00Z...AROUND -8 TO
-10 DEG C ALONG THE COLORADO BORDER TO +8 DEG C AT EPZ. DECENT TAP
OF SUBTROPICAL MOISTURE BEING PULLED NORTH BY UPPER LOW OF
SOCAL/BAJA CALIFORNIA AND TURNING EASTWARD TOWARDS NEW MEXICO.

HOW FAR NORTH AND EAST WILL DEEP MOISTURE MIGRATE AND HOW FAR SOUTH
WILL COLD AIR DROP IN THE SHORT TERM ARE BIG QUESTIONS.  SURFACE DEW
POINTS IN THE SINGLE DIGITS OVER MUCH OF THE AREA NORTH OF
INTERSTATE 40...WITH MID TO UPPER 30S IN THE FAR SOUTHERN BOOTHEEL
AT THE HACHITA VALLEY RAWS AND ACROSS SOUTHEAST ARIZONA. MODELS
INDICATE AN INITIAL WAVE COMING OUT TODAY ACROSS SOUTHERN/CENTRAL
NEW MEXICO...WITH TEMPS IN THE LAYER BELOW MOUNTAIN TOP WARMING
SOMEWHAT. WITH THE LOW DEWPOINTS INITIALLY...SNOW LEVELS MAY BE
RATHER LOW BUT DON/T EXPECT MUCH IN THE WAY OF ACCUMULATIONS BELOW
ABOUT 7000 FEET. IN ANY CASE...THIS PUTS THE VERY FAR NE ABQ
FOOTHILLS...SANDIAS AND MANZANOS IN THE AREA FOR SOME SNOW
ACCUMULATIONS BY EARLY THIS EVENING. WILL NOT GO WITH AN ADVISORY
THINKING AMOUNTS SHOULD BE MOSTLY BELOW CRITERIA. SAME GOES FOR
PORTIONS OF WESTERN MOUNTAINS MAINLY ALONG AND WEST OF CONTDVD.
WINDS TODAY OVER THE NORTHEAST CORNER COULD BE CLOSE TO WIND
ADVISORY CRITERIA...BUT DON/T PLAN ON ISSUING ONE AT THIS POINT.

SURFACE HIGH PRESSURE TO OUR EAST MAY KEEP A LOW LEVEL SOUTH TO
SOUTHEAST FLOW ACROSS NEW MEXICO FRIDAY/FRIDAY NIGHT WITH BOTH MET
AND MAV GUIDANCE INDICATING AN EAST CANYON WIND...MAV IS STRONGER
FRIDAY NIGHT WITH 25 KTS. MOS TEMPS SEEM TOO WARM MOST LOCALES FOR
FRIDAY/SATURDAY EVEN WITH WHAT APPEARS TO BE WARM ADVECTION IN THE
LOWER LEVELS. SIGNIFICANT AMOUNTS OF PRECIPITATION APPEAR LIKELY
STARTING FRIDAY BUT REALLY INCREASING FRIDAY NIGHT. SOUTHWEST FACING
AREAS SUCH AS IN ZONE 2 ABOVE 7500-8000 FEET COULD SEE FROM 1 TO 2
FEET OF SNOW BY SUNDAY MORNING.  THERE MAY BE SOME SNOW
ACCUMULATIONS FRIDAY BUT SUSPECT AT THIS TIME THEY WOULD BE MAINLY
ABOVE THE 7500 FOOT ELEVATION CUTOFF.  WOULD LIKE TO ISSUE A WINTER
STORM WATCH ESPECIALLY STARTING BY FRIDAY EVENING BUT A LITTLE FAR
OUT/ 4 TH PD/ AND WILL DEFER TO DAY SHIFT...HOWEVER...WILL BEEF UP
THE SPECIAL WEATHER STATEMENT AT IT/S UPDATE TIME.  OTHER
INDICATIONS ARE STRONG SOUTH/SOUTHWEST WINDS MAY AFFECT THE EAST
SIDE OF THE STATE SATURDAY...GFS SHOWS 50 KT JET CROSSING REGION
BELOW H7 WITH MAV GUIDANCE HITTING LOWER 40S /MPH/ SUSTAINED AT KCAO
AND MID TO UPPER 30S /KTCC AND KLVS/.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  30  48  40 /   5   5  60  80
GALLUP..........................  46  29  49  37 /  30  10  50  90
GRANTS..........................  49  29  51  37 /  20  20  50  90
GLENWOOD........................  62  38  59  40 /  40  30  80  90
CHAMA...........................  41  16  43  25 /   0   5  50 100
LOS ALAMOS......................  48  27  45  32 /  10   5  50 100
RED RIVER.......................  37  18  41  27 /   0   5  30  80
TAOS............................  41  22  44  33 /   5   5  40  80
SANTA FE........................  43  29  45  35 /  10   5  50  80
SANTA FE AIRPORT................  44  30  48  37 /  10   5  50  80
ESPANOLA........................  46  27  49  34 /  10   5  40  80
ALBUQUERQUE HEIGHTS.............  47  37  53  41 /  30  10  60  90
ALBUQUERQUE VALLEY..............  48  35  54  40 /  20  10  60  80
ALBUQUERQUE FOOTHILLS...........  45  36  50  39 /  30  10  60  90
ALBUQUERQUE WEST MESA...........  49  37  53  41 /  20  10  60  80
SOCORRO.........................  54  39  57  40 /  30  20  60  80
SANDIA PARK/CEDAR CREST.........  46  30  46  34 /  30  10  60  80
MORIARTY/ESTANCIA...............  52  29  49  33 /  30  10  60  80
CARRIZOZO.......................  55  36  55  39 /  30  20  60  70
RUIDOSO.........................  56  35  54  35 /  30  30  60  70
RATON...........................  47  25  44  30 /   0   5  20  60
LAS VEGAS.......................  50  31  45  34 /  10   5  50  70
ROY.............................  50  28  45  34 /   0   5  20  60
CLAYTON.........................  51  29  45  35 /   0   0  10  50
SANTA ROSA......................  55  36  48  40 /   5   5  40  60
TUCUMCARI.......................  56  36  51  45 /   5   5  30  50
FORT SUMNER.....................  57  35  51  40 /   5   5  40  50
CLOVIS..........................  58  35  54  41 /   5   5  30  40
PORTALES........................  57  35  56  43 /   5   5  30  40
ROSWELL.........................  57  42  60  45 /   5  10  40  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Nov 29, 6:00 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU NOV 29 2007

NMZ001>021-026-301300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU NOV 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE STARTING FRIDAY
AFTERNOON AND CONTINUING FRIDAY NIGHT AND INTO SATURDAY NIGHT FOR
ELEVATIONS ABOVE 7500 OR 8000 FEET...ESPECIALLY OVER THE NORTHERN
AND WEST CENTRAL MOUNTAINS. STRONG AND GUSTY SOUTH TO SOUTHWEST
WINDS ARE FORECAST OVER NORTHEAST AND EAST CENTRAL NEW MEXICO
SATURDAY...WHICH COULD MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
VEHICLES.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:05 PM MSTWinter Storm WatchABQ13 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.